Page 2 of 3

Re: We need new name

Unread postPosted: Sun Oct 28, 2018 1:06 pm
by Snake
Post SSRI Syndrome (PSS)?

Re: We need new name

Unread postPosted: Sun Oct 28, 2018 1:31 pm
by Jaxx
Thats not how it works, the scientific community named it PSSD, us changing it doesnt lead to any change.
The name isnt ideal, i agree. For instance it suggests it is mainly about sexual side-effects, while it is so much more.
However, the fact that other drugs lead to similar effects doesnt mean there needs to be one combined name imho. Unless the mechanism is discovered, a combined name for all will only cause more confusion.

Re: PSSD name

Unread postPosted: Sun Oct 28, 2018 2:35 pm
by Cobalt.blue
What do you think about chemical lobotomy syndrome (CLS)? It include SD, emotion numbness, mem ory problems, thniking problems etc.

Re: PSSD name

Unread postPosted: Sun Oct 28, 2018 9:27 pm
by been_too_long
Cobalt.blue wrote:What do you think about chemical lobotomy syndrome (CLS)? It include SD, emotion numbness, mem ory problems, thniking problems etc.


Do not have to think about it. It is a guarantee that anyone using that term would be considered a flake.

Re: PSSD name

Unread postPosted: Mon Oct 29, 2018 2:23 am
by north4
what about "post medical sexual dysfunction " :?:

Re: PSSD name

Unread postPosted: Mon Oct 29, 2018 4:42 am
by Numby82
We’ve reached a point where at least some doctors and authorities are starting to take “pssd” seriously. That’s a huge success. It doesn’t make any sense to change the name now. Sufferers who don’t know about the problem will get confused and doctors and authorities will not take us seriously again.

In my opinion, the only thing that does make sense is sticking to the name “PSSD” and adding/changing information on websites that offer general information on pssd. Search engine optimization is also very important.

Re: PSSD name

Unread postPosted: Mon Oct 29, 2018 7:18 am
by sylv
It's known, that for the most of the people, the persistent symptoms do not only include sexual but also emotional symptoms, especially emotional blunting. For some, the second is a bigger problem. So the "Post SSRI Syndrome" looks sufficient. However, it may not be possible to introduce this disorder to medical community as it really is. At least not for now. Anyone remember how A. Csoka did his study ? He took a bunch of guys with the ZERO CURRENT PSYCHIATRIC SYMPTOMS, examined them by endocrinologists, psychologists, psychiatrists, neurologists, and there was no other POSSIBLE explanation for symptoms, except the SSRI induced persistent dysfunction. All he had to do was just to note that the symptoms started while on SSRI, are the same as on the SSRI, continued unchanged afterwards and cite relevant literature. Not a big deal, there is a lot of the research pointing into SSRI causing sexual dysfunction while on treatment. The total inverse in respect to emotional adverse events, almost none were properly researched. Pay attention, the clinical trials dictionaries for classifying adverse drug reactions are made for simplicity first, very general categories are used, not possible to distinguish between anhedonia and emotional blunting using them. Hell, sometimes the casual psychiatrists do not differentiate these symptoms. If you state that you have any emotional symptoms, you will ultimately be labelled as having some sort of mental disorder causing the sexual symptoms, preferably depression or personality disorder. It is really hard to prove that your symptoms are different. But, we can't stay completely silent on the other symptoms, already enough ignored and omitted. May be no next situation to say loudly and clearly that not only the sexual state has been affected. Naming and using the correct words are a complicated matter for sure. If you mention any emotional problem to medical care provider, you should do everything to not make to look as casual depression. The words like Anhedonia suggesting only the pleasures have been lost, are a bad ones of course for this reason

No need to combine Isotretinoin, Finasteride, anti-psychotic induced dysfunctions. Not beacuse they are fake, but because there is no evidence that the mentioned are exactly the same diseases with the exact etiology as the SSRI induced. It's mainly David Healy hypothesis, nothing proved. Will create a more confusion about already confusing disorder

Re: We need new name

Unread postPosted: Mon Oct 29, 2018 2:58 pm
by Ghost
Jaxx wrote:Thats not how it works, the scientific community named it PSSD, us changing it doesnt lead to any change.
The name isnt ideal, i agree. For instance it suggests it is mainly about sexual side-effects, while it is so much more.
However, the fact that other drugs lead to similar effects doesnt mean there needs to be one combined name imho. Unless the mechanism is discovered, a combined name for all will only cause more confusion.


1000% Agree

Re: PSSD name

Unread postPosted: Tue Oct 30, 2018 10:23 am
by Trazohell
I agree.
It should mean otherwise, because "prosexual" Trazodone has destroyed my sexuality and is not a "real" SSRI.
All sorts of these "antidepressants" drugs of the pharma can cause that, I read even from people who have it from mirtazapine or agomlatine.

Re: We need new name

Unread postPosted: Tue Oct 30, 2018 10:46 am
by Trazohell
Ciprofloxacin wrote:
Cobalt.blue wrote:Not only SSRIs can cause permanent sexual dysfunction, all kind of antidepressants and antipsyhotics can cause this state, so name PSSD is incorrect. This name even indirectly promotes non-SSRI antidepressants which can be very danger. I suggest new name Post antidepressants/antipsyhotics sexual dysfunction (PASD).


Antidepressants, huh? Finasteride, isotretinoine, saw palmetto? They are not antidepressants I guess. Also, why only sexual dysfunction? I would greatly accept to be an asexual, as long as I can get my brain back.

What about, Post neurosteroid regulator syndrome (PNRS) ?


Saw Palmetto can cause this too???